Beechams Cold Relief Effervescent Tablets
Cold Relief Effervescent Tablets Paracetamol Caffeine
Please read right through this leaflet before you start using this medicine. This medicine is available without prescription, but you still need to use it carefully to get the best results.
• Keep this leaflet, you may need to read it again.
• If you have any questions, or if there is anything you do not understand, ask your pharmacist.
1. What this medicine does
2. Check before you take this medicine
3. How to take this medicine
4. Possible side effects
5. How to store this medicine
6. Further information
1. What Beechams Cold Relief does
This product provides effective relief from the common symptoms of cold and flu. These symptoms include sore throat, fever, headache and muscular aches and pains.
The tablets contain two active ingredients. Paracetamol is a painkiller and also reduces your temperature when you have a fever. Caffeine acts to help the effectiveness of paracetamol.
2. Check before you take Beechams Cold Relief
• if you have ever had an allergic reaction to paracetamol, caffeine or to any of the other ingredients (listed in Section 6).
• if you have been told by your doctor that you have an intolerance to some sugars. This product contains sorbitol (E 420).
• This product contains aspartame (E 951), a source of phenylalanine. May be harmful to those with phenylketonurea.
• if you are on a controlled sodium diet. Each 2 tablet dose contains 854 mg of sodium.
Do not use this medicine with any other paracetamol products. Talk to your doctor or pharmacist before taking these tablets if you are taking any prescribed medicines; particularly metoclopramide or domperidone (for nausea [feeling sick] or vomiting [being sick]) or colestyramine (to lower blood cholesterol). If you take blood thinning drugs (anticoagulants e.g. warfarin) and you need to take a pain reliever on a daily basis, talk to your doctor because of the risk of bleeding. But you can still take occasional doses of this medicine at the same time as anticoagulants.
[! symbol] Pregnancy and breast feeding
Due to the caffeine content of this product it should not be used if you are pregnant or breast feeding.
Adults and children aged 12 years and over:
Take 2 tablets dissolved in a tumbler of water up to 4 times daily when required.
[! Symbol alongside below points]
Do not take more frequently than every 4 hours.
Do not take more than 8 tablets in 24 hours.
Do not take more than the recommended dose.
Do not give to children under 12 years.
Avoid too much caffeine in drinks like coffee and tea. High caffeine intake can cause difficulty sleeping, shaking and an uncomfortable feeling in the chest.
Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.
If your symptoms continue or your headache becomes persistent, see your doctor.
Like all medicines, Beechams Cold Relief Effervescent Tablets can have side effects but not everybody gets them. A small number of people have had side effects.
Stop taking the medicine and tell your doctor immediately if you experience:
• Allergic reactions which may be severe such as skin rash and itching sometimes with swelling of the mouth or face or shortness of breath
• Skin rash or peeling, or mouth ulcers
• Breathing problems. These are more likely if you have experience them before when taking other painkillers such as ibuprofen and aspirin
• Unexplained bruising or bleeding
• Reoccurring fevers or infections
• Nervousness or dizziness
• Nausea, sudden weight loss, loss of appetite and yellowing of the eyes and skin.
If you do get any side effects, even those not mentioned in this leaflet, tell your doctor or pharmacist.
Keep out of reach and sight of children.
Do not use this medicine after the 'EXP' date shown on the base of the pack. Once opened, use within 6 months. These tablets are sensitive to moisture. Store the tablets in the tube and keep the tube tightly closed. Store below 30oC.
Active ingredients: Each tablet contains Paracetamol 500 mg and Caffeine 65 mg. Other ingredients: Sodium hydrogen carbonate, sorbitiol (E 420), sodium laurilsulfate, citric acid, sodium carbonate, povidone, dimeticone, ascorbic acid, acesulfame potassium (E 950), aspartame (E 951), orange flavour, carmine (E 120) and riboflavin sodium phosphate (E 101a).
Each tablet contains 125 mg Vitamin C.
Packs of Beechams Cold Relief Effervescent Tablets contain 16 orange flavoured soluble tablets.
The marketing authorisation holder is GlaxoSmithKline Consumer Healthcare, Brentford, TW8 9GS, U.K. and all enquiries should be sent to this address.
The manufacturer is Hermes Arzneimittel GmbH, Hans-Urmiller-Ring 52, 82515 Wolfratshausen, Germany.
The leaflet was last revised in February 2013.
Beechams is a registered trade mark of the GlaxoSmithKline group of companies.